Texas, 2025

Tornadoes in Texas, November 24, 2025

November 24, 2025 · NWS HGX · 2 events in 1 county or zone

Storms produced tornadoes over the Houston area. Media reported that nearly 100 homes were damaged in the Houston area in the aftermath of these tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Storms produced tornadoes over the Houston area. Media reported that nearly 100 homes were damaged in the Houston area in the aftermath of these tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Nov 24, 12:51 PM CST, 32 minutes earlier. Its key messages:

  • TORNADO WATCH in effect through 7 PM Tonight. Discrete storms capable of all severe hazards, including heavy rainfall as well, will be possible ahead and along a cold front.
  • Cold front should slow as it approaches the Houston Metro late tonight with the severe/hydro threat diminishing as it slowly pushes off the coast Tuesday morning.
  • A stronger, reinforcing front pushes through Wednesday morning, bringing cooler and drier conditions just in time for Thanksgiving.
Area forecast discussion, Nov 24, 12:51 PM CST, 32 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1251 PM CST Mon Nov 24 2025

...New MESOSCALE UPDATE, DISCUSSION, MARINE...

.KEY MESSAGES...

- TORNADO WATCH in effect through 7 PM Tonight. Discrete storms
  capable of all severe hazards, including heavy rainfall as well,
  will be possible ahead and along a cold front.

- Cold front should slow as it approaches the Houston Metro late
  tonight with the severe/hydro threat diminishing as it slowly
  pushes off the coast Tuesday morning.

- A stronger, reinforcing front pushes through Wednesday morning,
  bringing cooler and drier conditions just in time for Thanksgiving.

&&

.MESOSCALE UPDATE...
Issued at 1158 AM CST Mon Nov 24 2025

TORNADO WATCH IN EFFECT UNTIL 7 PM TONIGHT

Already got a quick spinup on radar early this afternoon, so it
appears that severe weather threat is already underway. Currently
keeping a close eye on our west/northwestern counties where
instability is rather robust. CAMs were pinging this location
earlier in the 12z model run, though it's destabilized rather
quickly. Mesoanalysis shows some 2000-2500 ML CAPE with LCL
heights under 750m. Decent shear on the whole though it and
helicity are strongest further to the northeast. May see a few
more spinups in this area with the current set of storms,
especially as they track northeasterly into better helicity and
shear.

We'll probably lose some of this instability over the western
CWA as it's worked over by the current storms... though there are
some gaps in coverage. One of these "Gaps" forming is around the
Brazos/Washington/Grimes area. Short-range model updates are
suggesting higher instability in this general area due to a gap
in storm coverage that already seems to be manifesting on
radar... so we could still see some severe wx develop in this
area. Otherwise, we'll see the area of severe weather broadly
expand northeastward leading up the FROPA as instability builds
into this area with better dynamics and shear.

03

&&

.DISCUSSION...
Issued at 1158 AM CST Mon Nov 24 2025

Things are already kicking into high gear hear with storms
beginning to fire up ahead of the cold front. The current
environment shows PWs of 1.4-1.8 inches with model guidance
indicated the potential to pool up to 1.9-2.0 inches ahead of the
line. 300mb analysis showed ample omega north of the area with
the RAP/GFS/NAM all showing SE Texas getting clipped by some of
the stronger omega values as it tracks eastward with the upper
trough. LLJ around 25-30 knots peaking near 40 knots in CAM
models. On the whole, dynamics appear modest over the northern
half of our CWA, primarily over the Piney Woods area near areas
like Crockett & Livingston. Thermodynamics is a more interesting
story, which continue to trend upwards with RAP analysis
already 1500 J/KG of ML CAPE. More concerning is a rather
consistent signal in the CAMs pinging on a bullseye of elevated
CAPE in our west/northwestern counties, over 2500 J/KG with
respect to ML CAPE and nearing 3000 J/KG in for SFC/ML CAPE in
some models. Seems to come as a result of the area being plunged
deeper in the warm sector with moisture pooling in advance of the
FROPA... And before I could finish writing this discussion we had
out first TOR warning in place over this area... so my concerns
about this area appear to have been justified, especially now as
now SPC's mesoanalysis is showing this deeper instability. Shear
is still as robust as it was several day prior with bulk shear of
30-50 knots. 100-200 m2/s2 1km SRH with 20-30 knots of 1km bulk
shear. LCL heights are also generally forecasted under 1500m with
a good swap of the area under 1000m throughout most of the
afternoon.

Seeing better agreement with timing too among models (at least
earlier in the forecast), showing the cold front enter the Brazos
Valley late in the afternoon, reaching College Station around 3-6PM.
CAMs become a bit more split later tonight as the front nears the
Houston Metro. Broadly it seems like it should slow and lose some of
it's gusto (waning instability and being further removed from
stronger upper level dynamics), moving through the city around 9PM-
1AM... could be even later as hinted at by the FV3 and NAM. The
front should move offshore around 1AM-5AM, though again the FV3 is
dragging its feet, wanting to keep the front on dry land till
daybreak. Still is a very feasible outcome (and thus leaned
closer towards the FV3 with this forecast), but again in such a
scenario the line itself will be far less potent by that point, so
the severe/hydro concerns shouldn't be prolongued either.

Main takeaway is that we're expected strong to severe storms ahead
of and along an approaching cold front today & tonight. SE Texas is
under a Slight (2/5) to Marginal (1/5) Risk of Severe Weather and
Excessive Rainfall for today. These storms will be capable of
producing damaging winds, large hail, tornadoes and locally heavy
rainfall. The northern half of our CWA will be most at risk of these
severe storms. The threat of heavy rainfall is on the whole lower,
with the greatest risk much more confined to our north/northeastern
most counties, where locally higher rainfall totals up to around 4
inches could occur. Though, any training storms could still result
in some minor street flooding, especially in Urban areas/areas of
poor drainage (i.e. Houston Metro). With respect to timing, the
severe/rainfall threat has already begun. Storms on the whole
should become weaker late tonight with the severe/hydro threat
ending early Tuesday.

Rest of the forecast remains the same. An upper level low moving
through the Northern Plains should push a reinforcing cold front
through the area Wednesday morning. This will usher in cooler and
much more seasonable weather for Thanksgiving. Morning lows for the
holiday are forecasted to be in the 30s/upper 40s inland and 50s
near the coast. Daytime highs on Thanksgiving are anticipated to be
in the 60s/lower 70s. Conditions will also be dry too with no rain
expected. Heading into Friday, we'll see onshore flow return and
temperatures/rain chances rise into the weekend. Hints of another
cold front remain on the horizon for Sunday into some time next week.

03

&&

.AVIATION...
(18Z TAF Issuance)
Issued at 1112 AM CST Mon Nov 24 2025

Scattered TSRA has already developed across the region,
warranting at least VCTS starting now for the TAFs north of I-10.
These storms are expected to mostly impact our northern TAFs (CLL,
UTS, and CXO) where there are TSRA TEMPO groups for said storms
early this afternoon. But we will need to keep an eye on IAH as
well over the next few hours. In addition, non- thunderstorm winds
will be gusty, at times over 25 knots. Locally stronger winds,
along with the risk of hail, is expected near the stronger
thunderstorms. This evening and tonight, a line of thunderstorms
is expected to push through the region. The timing of the line is
indicated in the TEMPO groups in the TAFs. Drier air tries to
filter into the region behind the front. But it may not be enough
to prevent lowered vis/cigs late tonight and tomorrow morning.
Vis/cig forecast confidence generally lower than normal tonight.

&&

.MARINE...
Issued at 1158 AM CST Mon Nov 24 2025

Caution flags may be needed at times today through Tuesday as winds
strengthen with a moderate to high risk of rip currents along Gulf-
facing beaches. Showers and storms are expected today leading up to
a cold front, which should more off the coast by Tuesday morning.
Moderate to strong northerly winds develop Wednesday morning as a
reinforcing front moves through the area, likely necessitating Small
Craft Advisories through Thursday morning. These stronger offshore
winds may bring negative water levels at low tide in the upper
portion of Galveston bay. Onshore flow returns by Friday,
increasing into the weekend as the gradient tightens ahead of the
next weather system.

03

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  56  76  50  63 /  80   0   0   0
Houston (IAH)			  65  80  55  68 /  80  10   0   0
Galveston (GLS)			  72  79  61  70 /  60  40  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Should Exercise Caution until 6 PM CST this evening
     for GMZ330-335-350-355-370-375.

&&

DISCUSSION...03
AVIATION...Self
MARINE...03

In the hours before

Special weather statement, Nov 24, 10:31 AM CST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1031 AM CST Mon Nov 24 2025

TXZ210-211-241715-
Colorado TX-Austin TX-
1031 AM CST Mon Nov 24 2025

...A Thunderstorm Capable of Producing Small Hail Moving Through
Central Colorado County...

At 1030 AM CST, Doppler radar was tracking a strong thunderstorm near
Columbus, moving northeast at 30 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Sealy, Bellville, Columbus, and Cat Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2953 9666 2960 9674 2999 9631 2978 9612
TIME...MOT...LOC 1630Z 231DEG 28KT 2962 9662

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Luchs
Special weather statement, Nov 24, 11:10 AM CST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1110 AM CST Mon Nov 24 2025

TXZ197>199-210>213-241800-
Washington TX-Waller TX-Grimes TX-Colorado TX-Inland Harris TX-
Montgomery TX-Austin TX-
1110 AM CST Mon Nov 24 2025

...A Strong Thunderstorm Capable of Producing Small Hail and
Potentially a Brief Landspout Moving Through Austin County...

At 1110 AM CST, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Sealy, moving northeast at 35
mph.

HAZARD...Landspouts and pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Sealy, Hempstead, Prairie View, Bellville, Waller, Pine Island, San
Felipe, Monaville, and Cat Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2973 9618 2983 9635 3030 9605 3015 9579
TIME...MOT...LOC 1710Z 214DEG 30KT 2984 9622

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Luchs
Special weather statement, Nov 24, 12:31 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1231 PM CST Mon Nov 24 2025

TXZ211>213-227-241915-
Waller TX-Inland Harris TX-Fort Bend TX-Austin TX-
1231 PM CST Mon Nov 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN AUSTIN...
NORTHWESTERN FORT BEND...SOUTHEASTERN WALLER AND WEST CENTRAL HARRIS
COUNTIES THROUGH 115 PM CST...

At 1231 PM CST, Doppler radar was tracking a strong thunderstorm near
Simonton, or 7 miles southwest of Brookshire, moving northeast at 25
mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Katy, Sealy, Brookshire, southwestern Addicks Park Ten, northwestern
Eldridge / West Oaks, Spring Branch West, Hockley, Wallis, Fulshear,
Simonton, San Felipe, Pattison, Cinco Ranch, northern Weston Lakes,
Addicks, and Memorial.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.

&&

LAT...LON 2961 9609 2970 9617 3005 9583 2978 9561
TIME...MOT...LOC 1831Z 238DEG 22KT 2971 9605

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Luchs
Special weather statement, Nov 24, 12:32 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1232 PM CST Mon Nov 24 2025

TXZ177-198-199-241900-
Walker TX-Grimes TX-Montgomery TX-
1232 PM CST Mon Nov 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GRIMES...
NORTHWESTERN MONTGOMERY...SOUTHEASTERN MADISON AND SOUTHWESTERN
WALKER COUNTIES THROUGH 100 PM CST...

At 1232 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles north of Anderson, or 17 miles northeast of Navasota, moving
northeast at 25 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Roans Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.

&&

LAT...LON 3065 9563 3056 9600 3062 9607 3086 9587
      3086 9583 3088 9580 3088 9578
TIME...MOT...LOC 1832Z 238DEG 22KT 3062 9597

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Luchs
Special weather statement, Nov 24, 1:12 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
112 PM CST Mon Nov 24 2025

TXZ198-199-212-241945-
Waller TX-Grimes TX-Montgomery TX-
112 PM CST Mon Nov 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GRIMES...WEST
CENTRAL MONTGOMERY AND NORTHEASTERN WALLER COUNTIES THROUGH 145 PM
CST...

At 111 PM CST, Doppler radar was tracking a strong thunderstorm over
Magnolia, or near Pinehurst, moving northeast at 30 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Western Conroe, Pinehurst, Magnolia, Montgomery, Todd Mission, and
Lake Conroe Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.

&&

LAT...LON 3019 9578 3023 9587 3049 9562 3031 9547
TIME...MOT...LOC 1911Z 230DEG 27KT 3024 9577

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Luchs

The radar

The Houston radar (KHGX), 77 km away, was scanning. The volume nearest the first event began at 19:23 UTC.

Open the radar archive at this moment

Event by event

2 tornado. Local standard time, as filed.

Tornado, Harris

When
November 24, 1:23 PM CST to 1:28 PM CST
Where
Harris County, 3.55 mi S of Cypress to 1.99 mi SE of Cypress
Rating
EF1
Path length
2.61 mi
Path width
500 yd
Reported by
NWS Storm Survey
Coordinates
29.919, -95.693

NWS storm survey teams investigated an areas of damage across the Riata Ranch area in northwest Harris County after a tornadic storm moved through the area. Survey teams concluded that the tornado initially formed just south of Tuckerton Rd and a tad west of Towne Lake Pkwy. It then proceeded north into nearby neighborhoods. Majority of the damage found was EF-0, but a section of EF-1 damage was found along Lake Riata Ln and Barker Grove Ln. High end EF-1 Damage was found with a small portion of plywood decking removed from a roof in this same area. This was the strongest damage indicator (FR12 DOD2) with max winds for the tornado estimated at 105 mph. Survey teams concluded that the tornado weakened afterwards as it moved northeast, then dissipated south of US-290, which matches a public report of a funnel cloud at US-290 during the event.

Tornado, Harris

When
November 24, 1:41 PM CST to 1:48 PM CST
Where
Harris County, 2.25 mi SE of Orr to 1.48 mi SE of Houston Hooks Arpt
Rating
EF2
Path length
3.83 mi
Path width
400 yd
Reported by
NWS Storm Survey
Coordinates
30.003, -95.559

Tornado formed just north of Louetta Rd near the intersection with Old Louetta Rd. It moved northeasterly through the Colony Creek Village, Memorial Northwest, Memorial Creek, and Willowick Forecast subdivisions, then dissipating in an open field north of Spring Cypress Rd in Klein. The majority of the damage found correlated to EF-0 and EF-1 damage, but a few locations of EF-2 damage (FR12 DOD 2) was found between Champion Forest Dr and Stuebner Airline Rd where large sections of missing roof decking were found on homes.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyThe tornado archive for Texas, 2025Warnings in Texas, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1296584, 1296585.